Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 6, 2012, 3:17 PM MST for Pima County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2012, 3:17 PM MST (22:17 UTC)
- Expired
- Sep 6, 2012, 3:41 PM MST
- In force
- 24 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS55 KTWC 062217 SVRTWC AZC019-062300- /O.NEW.KTWC.SV.W.0103.120906T2217Z-120906T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 317 PM MST THU SEP 6 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 301 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RYAN FIELD...MOVING NORTHWEST AT 5 TO 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAGUARO NATIONAL PARK WEST PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3220 11140 3234 11112 3215 11102 3206 11119 TIME...MOT...LOC 2217Z 132DEG 5KT 3214 11114 $$
1 follow-up statement
548 WWUS55 KTWC 062241 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 341 PM MST THU SEP 6 2012 AZC019-062250- /O.CAN.KTWC.SV.W.0103.000000T0000Z-120906T2300Z/ PIMA AZ- 341 PM MST THU SEP 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THAT THE STORM NEAR RYAN FIELD HAS WEAKENED BELOW SEVERE LIMITS. WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN WILL CONTINUE THROUGH 4 PM. LAT...LON 3220 11140 3234 11112 3215 11102 3206 11119 TIME...MOT...LOC 2240Z 132DEG 5KT 3216 11117 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:10 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 6, 2:10 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU SEP 6 2012 .SYNOPSIS...ABUNDANT MOISTURE WILL RESULT IN SCATTERED THUNDERSTORMS INTO EARLY NEXT WEEK. EXPECT HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. DAYTIME TEMPERATURES WILL GENERALLY BE A FEW DEGREES BELOW NORMAL. && .DISCUSSION...SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAINFALL ONGOING AT THIS TIME. HAVE DEPICTED HEAVY RAINFALL MOST SECTIONS THRU THIS EVENING IN THE GRIDDED DATA WEATHER FIELD AND VARIOUS TEXT PRODUCTS. STRONG THUNDERSTORM OUTFLOW MAY BE GENERATED LEADING TO AREAS OF BLOWING DUST AND REDUCED VISIBILITIES INTO EARLY THIS EVENING FROM JUST NW OF TUCSON INTO SOUTH CENTRAL PINAL COUNTY. VARIOUS NWP MESOSCALE MODELS INDICATE THAT BULK OF PRECIP WILL DECREASE IN COVERAGE LATE TONIGHT. ABUNDANT MOISTURE STILL MERITS A SLIGHT CHANCE OF SHOWERS/TSTMS LATE TONIGHT INTO EARLY FRI MORNING. FRI-TUE... HIGH PRESSURE ALOFT OVER THE SWRN CONUS THRU SAT THEN UPPER RIDGE TO WEAKEN AS SERIES OF UPPER LEVEL IMPULSES APPROACH FROM THE WEST. 06/12Z GFS/ECMWF MAINTAIN AMPLE MOISTURE TO SUPPORT SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS THIS PERIOD. WED-THUR... PRECIP CHANCES TO TREND DOWNWARD AS THE BULK OF DEEPER MOISTURE IS PROGGED TO MOVE EAST OF THE AREA. HAVE OPTED FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS. HIGH TEMPS THIS FORECAST PERIOD TO AVERAGE A FEW DEGS BELOW NORMAL. && .AVIATION...SCT TO NUMEROUS TSRA/SHRA THRU THIS EVENING. WIND GUSTS AROUND 40-45 KTS AND MVFR CIGS/VSBYS WITH THE STRONGEST TSRA. PRECIP DECREASING IN COVERAGE LATE TONIGHT. SCT TSRA/SHRA TO OCCUR FRIDAY AFTERNOON. OTHERWISE...VFR CONDITIONS AND SURFACE WIND MOSTLY LESS THAN 10 KTS THRU FRIDAY AFTERNOON OR 08/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL OCCUR INTO EARLY NEXT WEEK. EXPECT HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. A GRADUAL DECREASE IN THUNDERSTORMS IS ON TAP BY THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 6, 10:17 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1017 AM MST THU SEP 6 2012 AZZ502>504-506>515-070600- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1017 AM MST THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THUNDERSTORM ACTIVITY EXPECTED TO BE ENHANCED AS AN UPPER DISTURBANCE APPROACHES FROM THE SOUTHEAST. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND BRIEF STRONG WIND GUSTS APPROACHING 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS INTO EARLY NEXT WEEK. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO ABUNDANT MOISTURE ACROSS THE AREA. THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL OCCUR BY THE MIDDLE OF NEXT WEEK AS DEEPER MOISTURE MOVES EAST OF THE AREA. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE TO SUPPORT AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ505-070600- SOUTH CENTRAL PINAL COUNTY- 1017 AM MST THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED TO BE ENHANCED AS AN UPPER DISTURBANCE APPROACHES FROM THE SOUTHEAST. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND BRIEF STRONG WIND GUSTS APPROACHING 50 MPH. ALSO...STRONG THUNDERSTORM OUTFLOW MAY BE GENERATED LEADING TO AREAS BLOWING DUST AND REDUCED VISIBILITIES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS INTO EARLY NEXT WEEK. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO ABUNDANT MOISTURE ACROSS THE AREA. THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL OCCUR BY THE MIDDLE OF NEXT WEEK AS DEEPER MOISTURE MOVES EAST OF THE AREA. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE TO SUPPORT AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-070600- WESTERN PIMA COUNTY- 1017 AM MST THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL ASSOCIATED WITH THE STRONGEST THUNDERSTORMS RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO AMPLE MOISTURE ACROSS THE AREA. THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL OCCUR SATURDAY THROUGH WEDNESDAY. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 6, 2:55 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLASH FLOOD TUCSON 32.24N 110.94W
09/06/2012 PIMA AZ WARNING NOTIFY
MAJOR STREET FLOODING IN AJO ALL WASHES OVER-FLOWING
&&
EVENT NUMBER TWC1200081
RSMLocal storm report, Sep 6, 3:04 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
304 PM MST THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLASH FLOOD 2 WNW CORONA DE TUCSON 31.96N 110.81W
09/06/2012 PIMA AZ LAW ENFORCEMENT
SAHUARITA ROAD IMPASSABLE AT OCOTILLO VIEW
&&
EVENT NUMBER TWC1200082
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:33 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 5, 6:30 PM MST | Special Weather Statement | TWC | Greenlee | 30 min |
| Sep 6, 12:13 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 6, 12:55 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 6, 1:19 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 116 min |
| Sep 6, 1:39 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 6, 1:48 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 6, 2:06 PM MST | Flash Flood Warning | TWC | Pima | 84 min |
| Sep 6, 2:30 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Sep 6, 2:48 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Sep 6, 2:50 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Sep 6, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 35 min |
| Sep 6, 3:04 PM MST | Flash Flood Warning | TWC | Santa Cruz | 116 min |
| Sep 6, 3:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Sep 6, 4:05 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal, Santa Cruz | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.